MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MEDICAL PRODUCTS VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E3310
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident device has been received and is under evaluation.When the device evaluation is complete a follow-up report will be submitted.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the junction between the insulation and the plastic hand piece broke during use on a patient.Prior to breaking, the device was reported to feel unstable.No piece of the device fell within the patient.There was no patient injury, and a new device was used to continue the procedure.
 
Additional Manufacturer Narrative
Evaluation summary: one used e3310 device was received, and examination of the sample confirmed an issue with a detached component.Visual inspection found the shaft was bent and had detached from the body of the device.No pieces were missing, and the device failed hipot testing for electrical leakage at the point where the shaft connects.This type of damage can be caused by bending the shaft during use.The investigation identified the root cause of the reported issue to be mishandling.The instructions included with this product cautions users that applying excessive force, kinking, or bending at severe angles may result in damage to the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key6816056
Report Number3006451981-2017-05531
Device Sequence Number149879
Product Code GEI
UDI-Device Identifier10884524002040
UDI-Public10884524002040
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 07/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2021
Device Model NumberE3310
Device Catalogue NumberE3310
Device Lot NumberS6DE008X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Initial Date Received by Manufacturer 07/29/2017
Supplement Date Received by Manufacturer09/06/2017
Initial Report FDA Received Date08/24/2017
Supplement Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1